Idaho, 2005

Hail in Idaho, May 11, 2005

May 11, 2005 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 11, 1:45 AM MST, 10 hours 33 minutes earlier.

Area forecast discussion, May 11, 1:45 AM MST, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
245 AM MDT WED MAY 11 2005

.DISCUSSION...TODAY THROUGH FRIDAY NIGHT...LATEST WATER VAPOR
IMAGERY SHOWS THE CLOSED UPPER LEVEL LOW OVER SALT LAKE CITY THIS
MORNING WITH WRAP AROUND/EASTERLY FLOW BRINGING IN WIDESPREAD LIGHT
TO MODERATE RAIN FROM WY INTO EASTERN IDAHO.  ETA 12 MODEL OF CHOICE
WITH THE REST OF THE MODEL SUITE ALL IN GOOD AGREEMENT IN SLOWLY
MOVING THIS LOW NE TODAY AND INTO SW WYOMING BY 00Z THU.  700MB LOW
CIRCULATION SITS OVER THE SNAKE PLAIN THROUGHOUT THE DAY.  CURRENT
MSAS HAS A SFC TROUGH EXTENDING FROM AFTON WY NW TO IDAHO FALLS.
THIS SHOWS UP WELL IN THE WIND FIELD WITH NE WINDS IN IDAHO FALLS
AND SW WINDS IN POKY.  THIS SFC TROUGH/CONVERGENCE AREA WILL WOBBLE
AND VERY SLOWLY SAG SOUTH THROUGH TONIGHT BEFORE IT WASHES OUT ON
THURSDAY.  THIS COMBINED WITH THE MID AND UPPER AIR PATTERN WILL
RESULT IN JUST A VERY WET/COOL DAY.  PRECIP WILL BECOME SCATTERED
LATER TONIGHT WITH ONE LAST ROUND OF SHOWERS COMING IN THURSDAY
AFT/EVE ON THE BACK SIDE OF THE UPPER LOW...WHICH FAVORS THE SNAKE
PLAIN AND EASTERN HIGHLANDS.  ALL PRECIP ENDS THURSDAY NIGHT AS A
500MB RIDGE APPROACHES FROM THE WEST AND THE UPPER LOW DEPARTS.
FRIDAY WILL SEE PLENTY OF SUNSHINE WITH MUCH WARMER TEMPS...JUST
ABOUT SEASONAL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER
60S.  DRY WEATHER CONTINUES INTO FRIDAY NIGHT.  SIMOSKO

IN THE EXTENDED FOR SATURDAY THROUGH WEDNESDAY...ECMWF/GFSLR/UKMET
SHOW TRANSIENT UPPER RIDGE OVER AREA SATURDAY FOR WARM AND DRY
CONDITIONS. NEXT PACIFIC TROUGH EXPECTED TO BREAK INLAND SOMETIME
SUNDAY WITH AN ACTIVE WEST FLOW PERSISTING THROUGH THE REMAINDER OF
THE FORECAST PERIOD (WEDNESDAY) AND A CONTINUATION OF CHANCE POPS
AND SEASONABLE TEMPERATURES. HUSTON

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 11, 4:00 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED MAY 11 2005

IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

The radar

The Pocatello radar (KSFX), 34 km away, was scanning. The volume nearest the first event began at 19:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bingham

When
May 11, 12:18 PM MST to 12:24 PM MST
Where
Bingham County, 3 mi NE of Blackfoot
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.217, -112.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456497.